Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 1, 2018, 2:17 PM PDT for 5 counties in Nevada. It took effect at Apr 2, 2018, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 2:17 PM PDT (21:17 UTC)
- In effect from
- Apr 2, 2018, 11:00 AM PDT
- Expired
- Apr 2, 2018, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539 WWUS75 KLKN 012117 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 217 PM PDT Sun Apr 1 2018 NVZ031-033-039-021530- /O.NEW.KLKN.WI.Y.0007.180402T1800Z-180403T0300Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- 217 PM PDT Sun Apr 1 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 8 PM PDT Monday. * WINDS...West to Northwest 25 to 35 mph with gusts 45 to 55 mph. * TIMING...Winds will quickly strengthen late Monday morning behind the cold front and diminish after sunset. * IMPACTS...Strong winds are expected generally along and east of US-93 in Elko county. High profile vehicles will have difficulty maintaining lanes or straight driving, especially on north-south routes such as US-93. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LIW
2 follow-up statements
613 WWUS75 KLKN 020936 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 236 AM PDT Mon Apr 2 2018 NVZ034>038-040-041-030300- /O.EXA.KLKN.WI.Y.0007.180402T1800Z-180403T0300Z/ Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northwestern Nye County- Northeastern Nye County- 236 AM PDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM this morning to 8 PM PDT this evening. * WINDS...West to Northwest 25 to 35 mph with gusts 45 to 55 mph. * TIMING...Winds will quickly strengthen late this morning behind the cold front and diminish after sunset. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving, especially on north-south routes such as US-93 and state route 376, 318, and 278. Unsecured property could blow around. Blowing dust can reduce visibilities further impeding travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-033-039-030300- /O.CON.KLKN.WI.Y.0007.180402T1800Z-180403T0300Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- 236 AM PDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...West to Northwest 25 to 35 mph with gusts 45 to 55 mph. * TIMING...Winds will quickly strengthen late this morning behind the cold front and diminish after sunset. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving, especially on north-south routes such as US-93 and state route 225. Unsecured property could blow around. Blowing dust can reduce visibilities further impeding travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
659 WWUS75 KLKN 030243 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 743 PM PDT Mon Apr 2 2018 NVZ031-033>041-030345- /O.EXP.KLKN.WI.Y.0007.000000T0000Z-180403T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 743 PM PDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds across the forecast area have decreased with speeds mainly from the northwest at 10 to 20 with some gusts to 30 mph. There are a few windier locales still showing some winds gusting to 35 to 40 mph. However, the main threat for strong winds has ended, therefore the advisory is being allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:44 AM PDT, 11 hours 33 minutes earlier.
Area forecast discussion, Apr 1, 2:44 AM PDT, 11 hours 33 minutes before
Area Forecast Discussion National Weather Service Elko NV 244 AM PDT Sun Apr 1 2018 .SYNOPSIS...A warm day remains on tap for today with highs in the upper 60s to 70s. A weak weather system pushes through late tonight into Monday bringing showers and gusty winds. Expect cooler temps across northern Nevada for Monday with temperatures quickly recovering for midweek. && .SHORT TERM...Today through Tuesday. Dry and above normal temperatures will remain for today. A lot of locations will reach into the upper 60s and low 70s for daytime high. A weak system with a cold front will drape across northern Nevada starting late tonight and going into Monday. Expect light precipitation in the form of valley rain and mountain snow. Snow totals in the mountains across northern Elko county could see 1-2". As the cold front moves across the region winds will pick up and could reach near advisory criteria across NW Nye county and SE Elko county. The strong winds may pick up dust that can cause reduced visibilities and drop in air quality. Tuesday will see the return of dry weather along with warming trend that looks to last towards the end of the week. .LONG TERM...Tuesday night through Sunday. Near-zonal flow through the middle of the week with above normal temperatures. As jet energy passes by to the north of Nevada early on Wednesday expect increased clouds and a slight chance of precipitation across northern Humboldt and Elko Counties. Increasing moisture spreading in from the west as zonal flow continues into Thursday. Trough energy dropping in along the west coast on Friday is expected to bring increased moisture and winds to much of northern and central Nevada. Model discrepancies persist Friday with respect to both timing and amounts of QPF, although both GFS and ECMWF models have ongoing shower activity through Saturday when the trough axis drops through the CWA. Convective activity is possible on Saturday, with cooler and drier conditions next Sunday with northwesterly flow aloft as the trough exits into Utah. && .AVIATION...Gusty winds this afternoon as trough energy approaches from the northwest. A cold front passes through from northwest to southeast tonight into Monday morning spreading valley rains across much of the region. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/96/96
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.